Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest medication for severe constipation and abdominal pain

Hello. I am a 23 y/o healthy female. Visited the ER twice last week for severe constipation and abdominal pain. First CT scan they did showed thickening of some of the loops in my small bowel but no visible obstruction as they d given me a laxative beforehand. All else was normal aside from a hyperdensity on my left liver. I was given a prescription of both Flagyl and Cipro, and when I visited the next day with a fever of 99.8 on advice of my doctor they gave me another CT scan after I d had pain near my appendix. This time there was trace fluid in my pelvis, but all thickening was gone and there was no inflammation of my appendix. I m also on hormone therapy (testosterone-I m female-to-male transgender) and haven t had a period in over a year, though my dosage was recently reduced so I do experience some cramping. The visit was on the 9th and today I am still in pain, mostly around my lower left back and front, aggravated when I eat. Very intense, piercing and squeezing alongside pain in belly. I have to lie down when it hits, and it s gotten worse as I ve introduced bland solids. Was on liquid diet until yesterday. Was able to move stool, but that also aggravates the pain. Side effect of the antibiotics, or something worse? They also found a 2cm cyst on my right adenexa, but it is painless aside from when I have monthly cramping.
Mon, 21 Aug 2017
Report Abuse
General Surgeon 's  Response
Hi.
Thanks for your query.
Noted the history and understood your concerns.
23 year old transgender on testosterone can have the pain in lower abdomen as the dosage of testosterone has been reduced as per the history you have provided.
Since the CT scan showed intestinal thickening but gone in the next CT scan means the problems would be in the adnexa which is showing 2 cm cyst as sudden enlargement due to hemorrhage is a possibility.
Also needed are simple and routine tests of stool and blood to see for any positive findings.
Clinical evaluation by a General Surgeon and/or a Gynecologist along with correlation with the reports may help to get a proper diagnosis and proper management.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi..my baby is one month old..he is suffering from severe constipation. I am breastfeeding him now. Initially for a week he was bottle fed adn he...

Recent questions on  Testosterone

doctor1 MD

I am confused and disturbed that whenever I have a go for intercourse with my wife I am unable to sustain my libido........but when it comes to...

doctor1 MD

HI, 2 years ago I was in hospital with bad liver damage went yellow ect from using oxymethalone a anabolic steroid since I have after 8 months...

doctor1 MD

My doctor wants to do a testosterone level on me as I am always fatigued. 47 y/o male, with history of immune compromise on treatment, no other...

doctor1 MD

hello, I am Male patient . My doctor give me two test (Testosterone its 3.98 ng/ml) and (Prolactin 10.9 ng/ml) then he prescribed me 12 injections...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

My total testosterone level is 735, with my free test level being 71, with a range of 50 to 180 for free test according to the doctor. Is my free...

doctor1 MD

can aplastic anemia be treated with testosterone therapy . the are quite a number of tests (from XXXXXXX XXXXXXX to lesser known medical schools)...